Alert archive / Indiana / Wind Advisories in 2009
Wind Advisory 8, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Sep 28, 2009, 9:54 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2009, 9:54 PM EDT (01:54 UTC)
- Expired
- Sep 29, 2009, 3:52 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 290154 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 954 PM EDT MON SEP 28 2009 ...WINDS SLOWLY DECREASING... .DEEP LOW PRESSURE OVER NORTHERN LAKE HURON WILL CONTINUE TO DRIFT EAST OVER THE NEXT 24 HOURS. AS IT DOES WINDS WILL CONTINUE TO DIMINISH WITH THE STRONGEST WINDS REMAINING CLOSER TO THE LAKESHORE WATERS OF LAKE MICHIGAN. INZ003-MIZ077-291000- /O.CAN.KIWX.HW.W.0003.000000T0000Z-090929T1800Z/ /O.NEW.KIWX.WI.Y.0008.090929T0154Z-090929T1800Z/ LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 954 PM EDT MON SEP 28 2009 /854 PM CDT MON SEP 28 2009/ ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ TUESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ TUESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004- 005-015-016-024-025-290300- /O.CAN.KIWX.WI.Y.0007.000000T0000Z-090929T1800Z/ ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN... CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE... MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD... JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON... DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 954 PM EDT MON SEP 28 2009 /854 PM CDT MON SEP 28 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND ADVISORY. WINDS CONTINUE TO SLOWLY SUBSIDE THIS EVENING ACROSS FAR SOUTHERN LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. WINDY CONDITIONS WILL CONTINUE INTO THE OVERNIGHT HOURS WITH 20 TO 30 MPH WINDS AND A FEW GUST POSSIBLY AS HIGH AS 40 MPH BEFORE MIDNIGHT. $$
1 follow-up statement
000 WWUS73 KIWX 290752 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 352 AM EDT TUE SEP 29 2009 INZ003-MIZ077-290900- /O.CAN.KIWX.WI.Y.0008.000000T0000Z-090929T1800Z/ LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 352 AM EDT TUE SEP 29 2009 /252 AM CDT TUE SEP 29 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND ADVISORY. WINDY CONDITIONS WILL REMAIN MUCH OF THE DAY WITH OCCASIONAL GUSTS UP TO 35 MPH. WINDS WILL SUBSIDE THIS AFTERNOON AND TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Sep 28, 7:42 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 28, 7:42 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
742 PM EDT MON SEP 28 2009
.UPDATE...
FOR NOW LETTING THE CURRENT GRIDS AND HEADLINES RIDE...BUT UPDATES
MAY BE NEEDED OVER NEXT COUPLE OF HOURS.
SCATTERED SHOWERS DEVELOPING RATHER QUICKLY PAST HOUR OR SO ACROSS
SOUTHERN MI INTO N INDIANA/NW OHIO. IF TRENDS CONTINUE WILL NEED
TO EXPAND LIKELY/SCT POPS AND LOOK AT POSSIBLY GOING CATEGORICAL
AS LAKE ENHANCEMENT TAKES HOLD. AS FOR HEADLINES...WIND GUSTS AWAY
FROM THE LAKE HAVE STRUGGLED TO MAKE IT INTO CRITERIA...BUT STILL
RATHER WINDY. NAM12 SOUNDINGS PAST FEW DAYS HAVE BEEN SHOWING
ANOTHER PICK UP IN WINDS AND GUSTS THIS EVENING AS WAVE DROPS IN.
AS A RESULT AM HESITANT TO DROP THE ADVISORY. IN TERMS OF THE HIGH
WIND WARNING...WINDS ACROSS BERRIEN COUNTY HAVE REMAINED UNDER
CRITERIA...BUT MICHIGAN CITY MARINE SITE CONTINUES TO FLIRT WITH
50 KT GUSTS. CLOSE ENOUGH TO ALLOW THE WARNING STAND FOR NOW.
&&
.AVIATION...
00Z TAFS.
HAVE MADE SOME CHANGES TO FIRST 6 HOURS...MAINLY AT KSBN...TO
REFLECT RATHER ROBUST DEVELOPMENT OF LAKE ENHANCED SHOWERS ATTEMPTING
TO TAKE PLACE. BULK OF THE ACTIVITY REMAINS IN SOUTHERN MI BUT
RECENT RADAR TRENDS HAVE SHOWN AN INCREASE AT LEAST SCT LGT SHOWER
COVERAGE. HAVE OPTED TO GO WITH A TEMPO GROUP FOR A FEW HOURS TO
HANDLE ANYTHING THAN MAKES IT TO KSBN BUT HELD OFF TILL AFTER 3Z
FOR ANYTHING PREDOMINATE. MAY BE A BIT AGGRESSIVE BUT GIVEN
DYNAMICS OF THE SYSTEM AND NEXT WAVE DROPPING IN...THINK THERE
WILL BE AN UPSWING IN PRECIP. CIGS HAVE STAYED IN VFR RANGE ACROSS
THE AREA WITH MANY SITES UPSTREAM SHOWING THE SAME. DO EXPECT A
SLOW LOWERING INTO MVFR CIGS SO HAVE CONTINUED THAT TREND. FOR
KFWA...LITTLE PRECIP EXPECTED AND LOWER CIGS LIKELY TO WAIT TILL
INTO THE DAY TUESDAY SO HAVE LEFT ALONE.
&&
.PREV DISCUSSION... /ISSUED 445 PM EDT MON SEP 28 2009/
SHORT TERM...
TONIGHT THROUGH TUESDAY NIGHT...A DEEP UPPER LOW WILL DRIFT SOUTH
ACROSS THE GEORGIAN BAY AND TOWARD LAKE ONTARIO BY LATE TUESDAY
NIGHT. THE MAIN SYNOPTIC LIFT WAS NORTH AND NORTHEAST OF THE
FORECAST AREA. HOWEVER...A SHORT WAVE WAS ROTATING SOUTHEAST
ACROSS LAKE MICHIGAN AND SHOULD TURN MORE TO THE EAST EARLY
TONIGHT. SHOWERS OVER LAKE MICHIGAN WERE BEING LAKE ENHANCED BY THE
WARM WATERS OF LAKE MICHIGAN AND LARGE DELTA T VALUES. THIS
SYSTEM SHOULD BRING SHOWERS TO LOWER MICHIGAN AND INTO THE
NORTHERN PORTIONS OF NORTHERN INDIANA. A LIMITING FACTOR AT LEAST
INITIALLY WILL BE VERY DRY AIR SPREADING EAST AHEAD OF THIS
SYSTEM INTO NORTHERN INDIANA. DEW POINTS UPSTREAM WERE ONLY IN THE
UPPER 30S TO MID 40S...SO SOME DRY AIR ENTRAINMENT IS POSSIBLE. AS
THE LOW MOVES SOUTHEAST...WINDS OVER THE LAKE SHOULD BECOME MORE
FAVORABLE FOR LAKE EFFECT SHOWERS AND SHOULD BE SUPPORTED BY DELTA
T VALUES BETWEEN 14 AND 17. HAVE ADJUSTED THE GRIDS TO SUPPORT
THESE LATEST TRENDS AND ANTICIPATED LOCATION AND COVERAGE FOR
SHOWERS. VERY CHILLY AIR IN THE LOWER LAYERS WILL PERSIST THROUGH
TUESDAY NIGHT. IT LOOKS LIKE A SINGLE BAND MAY FORM BY LATE
TUESDAY GIVEN ORIENTATION AND FAVORABLE DELTA T VALUES. PREFER THE
WRF/ARW HANDLING OF THIS BAND.
LONG TERM...
WEDNESDAY THROUGH MONDAY...
FCST PERIOD TO BEGIN WITH SFC RIDGING STILL TO THE WEST OF THE CWA
AND 850MB THERMAL TROUGH OVER THE AREA SUGGESTING LINGERING LAKE
EFFECT PRECIP STILL POSSIBLE IN FAR WESTERN COUNTIES WEDNESDAY
MORNING. OTHERWISE A QUIET BUT COOL START TO THE EXTENDED AS SURFACE
HIGH PRESSURE BUILDS INTO THE REGION. FORECAST AREA TO BE UNDER SFC
RIDGE AXIS WED NITE AND EXPECT ANY LINGERING LAKE CLOUDS FROM THE
AFTERNOON TO QUICKLY DISSIPATE IN THE EVENING AND PROVIDE IDEAL
RADIATIONAL COOLING WHICH LENDS CREDENCE TO MAV/MET GUIDANCE WHICH
DROPS LOWS INTO THE MID-UPPER 30S OVER MUCH OF THE AREA...MAY
EVENTUALLY NEED A MENTION OF PATCHY FROST IN NE CWA. BEAUTIFUL FALL
DAY THURSDAY WITH FULL SUN AND LIGHT EAST WINDS YIELDING A GOOD 30F
DIURNAL...BUT STILL AROUND 5F BELOW NORMAL. FOCUS THEN SHIFTS TO
UPPER TROUGH CURRENTLY IN THE PACIFIC JUST WEST OF BRITISH COLUMBIA.
MEDIUM RANGE MODELS SHOWING GOOD AGREEMENT IN EVOLUTION OF THIS
FEATURE...WITH ENSEMBLES SUGGESTING A FAIRLY HIGH CONFIDENCE
FORECAST OF CLOSED UPPER LOW OVER THE GREAT LAKES REGION THIS
WEEKEND. PRIOR TO THIS EXPECT INCREASING CLOUDS AHEAD OF APPROACHING
WARM FRONT THURSDAY NIGHT WITH CHANCE FOR PRECIP BACK INTO THE AREA
BY FRIDAY. STABILITY PARAMETERS FROM FCST SOUNDING NOT SHOWING MUCH
SUPPORT FOR CONVECTION FRIDAY...ELEVATED OR OTHERWISE...BUT DECENT
MID-LEVEL FORCING TO ACCOMPANY WARM/OCCLUDED FRONT SO NO PROBLEM
WITH CURRENT MENTION OF THUNDER IN GRIDS. CLOSED UPPER LOW WILL HAVE
THIS SYSTEM REMAINING IN THE GREAT LAKES REGION THROUGH MUCH OF THE
WEEKEND KEEPING PRECIP CHANCES IN FCST THROUGH SUNDAY. WITH MAINLY
WEST COMPONENT TO WINDS FCST FOR SUNDAY NITE AND MONDAY WILL GO WITH
DRY FCST FOR NOW.
PREV DISCUSSION... /ISSUED 153 PM EDT MON SEP 28 2009/
AVIATION...
VERY DRY AIR WAS ADVECTING EAST IN THE LOW LEVELS...HELPING TO
KEEP MAINLY VFR CIGS OVER NORTHERN INDIANA. SYNOPTIC LIFT WAS BEST
TO THE NORTH AND NORTHEAST OF THE AREA...SO THE SHOWERS HAVE
TEMPORARILY ENDED OVER THE AREA. IT LOOKS LIKE THE WINDS WILL
EVENTUALLY BECOME MORE FAVORABLE FOR LAKE EFFECT SHOWERS WITH A MORE
NORTHERLY FETCH...SO HAVE CIGS BECOMING MVFR BY LATE IN THE TAF
PERIOD WITH A VCNTY SHOWER.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 2 PM EDT /1 PM CDT/ TUESDAY FOR INZ004>009-
012>018-020-022>027-032>034.
HIGH WIND WARNING UNTIL 1 PM CDT TUESDAY FOR INZ003.
MI...WIND ADVISORY UNTIL 2 PM EDT TUESDAY FOR MIZ078>081.
HIGH WIND WARNING UNTIL 2 PM EDT TUESDAY FOR MIZ077.
OH...WIND ADVISORY UNTIL 2 PM EDT TUESDAY FOR OHZ001-002-004-005-015-
016-024-025.
LM...STORM WARNING UNTIL 8 AM EDT TUESDAY FOR LMZ043-046.
&&
SHORT TERM...SKIPPER
LONG TERM...LOGSDON
AVIATION...FISHER
UPDATE...FISHERHazardous weather outlook, Sep 28, 3:37 AM EDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 337 AM EDT MON SEP 28 2009 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-290745- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 337 AM EDT MON SEP 28 2009 /237 AM CDT MON SEP 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG WEST TO NORTHWEST WINDS WILL ARRIVE TODAY IN THE WAKE OF A COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SUSTAINED WINDS OF 25 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO 45 MPH POSSIBLE TUESDAY MORNING BEFORE SLOWLY DIMINISHING. THE CHANCE FOR THUNDERSTORMS RETURNS FOR FRIDAY. HOWEVER SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-290745- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 337 AM EDT MON SEP 28 2009 /237 AM CDT MON SEP 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG WEST TO NORTHWEST WINDS WILL ARRIVE TODAY IN THE WAKE OF A COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED THROUGH TONIGHT. THESE WINDS WILL CAUSE NUMEROUS PROBLEMS BOTH ON LAND AND OVER THE WATER...WITH DANGEROUS RIP CURRENTS AND LOOSE OBJECTS AND TREE BRANCHES BEING BLOWN AROUND. IN ADDITION TO THE WINDS...MARINERS WILL ENCOUNTER WAVES OF 14 TO 18 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SUSTAINED WINDS OF 25 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO 50 MPH POSSIBLE TUESDAY MORNING BEFORE SLOWLY DIMINISHING. THE CHANCE FOR THUNDERSTORMS RETURNS FOR FRIDAY. HOWEVER SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:59 PM EDT | Gale Warning | IWX | 12 hr | |
| Sep 29, 10:25 AM EDT | Small Craft Advisory | IWX | 31 hr | |
| Sep 29, 10:41 AM EDT | Lakeshore Flood Statement | IWX | 30 hr |
Nearby
Wind Advisories in Indiana, 2009Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.